Alert archive / Louisiana / Flash Flood Warnings in 2018

Flash Flood Warning 3, NWS New Orleans, LA

April 14, 20187 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Apr 14, 2018, 12:13 PM CDT for 7 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2018, 12:13 PM CDT (17:13 UTC)
Expired
Apr 14, 2018, 3:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
1.6
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

816 
WGUS54 KLIX 141713
FFWLIX
LAC051-057-071-075-087-089-109-142015-
/O.NEW.KLIX.FF.W.0003.180414T1713Z-180414T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1213 PM CDT SAT APR 14 2018

The National Weather Service in New Orleans has issued a

* Flash Flood Warning for...
  Northwestern St. Bernard Parish in southeastern Louisiana...
  Southeastern St. Charles Parish in southeastern Louisiana...
  Orleans Parish in southeastern Louisiana...  
  Northeastern Terrebonne Parish in southeastern Louisiana... 
  Central Lafourche Parish in southeastern Louisiana... 
  Jefferson Parish in southeastern Louisiana... 
  Northern Plaquemines Parish in southeastern Louisiana...

* Until 315 PM CDT.

* At 1210 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. 2 to 3 
  inches of rain have fallen. Street flooding is already being 
  reported and is expected to worsen until rain lightens up.

Additional rainfall amounts of 2 to 3 inches are possible in
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 2934 9035 2932 9035 2949 9076 3005 9026
      3002 9018 3003 9003 3013 8986 3010 8981
      3017 8974 3015 8963 3006 8973 3003 8972
      3004 8982 3002 8984 2994 8984 2995 8971
      2993 8975 2990 8974 2959 9000 2930 9033

$$

95/DM
2 follow-up statements
896 
WGUS74 KLIX 141819
FFSLIX

Flash Flood Statement
National Weather Service New Orleans LA
119 PM CDT SAT APR 14 2018

LAC051-057-071-075-087-089-109-142015-
/O.CON.KLIX.FF.W.0003.000000T0000Z-180414T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Bernard LA-St. Charles LA-Orleans LA-Terrebonne LA-Lafourche LA-
Jefferson LA-Plaquemines LA-
119 PM CDT SAT APR 14 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHWESTERN ST. BERNARD...SOUTHEASTERN ST. CHARLES...ORLEANS...EAST
CENTRAL TERREBONNE...CENTRAL LAFOURCHE...JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...

At 111 PM CDT, Doppler radar indicated numerous thunderstorms, 
mainly from Terrebonne Bay to Orleans Parish, producing heavy rain 
across the warned area. Up to three inches of rain have already 
fallen. Social media reports flood waters covering several streets 
south of Lake Pontchartrain. 

Additional rainfall amounts of 1 to 2 inches are  possible in the 
warned area through 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 2934 9035 2932 9035 2949 9076 3005 9026
      3002 9018 3003 9003 3013 8986 3010 8981
      3017 8974 3015 8963 3006 8973 3003 8972
      3004 8982 3002 8984 2994 8984 2995 8971
      2993 8975 2990 8974 2959 9000 2930 9033

$$
096 
WGUS74 KLIX 142008
FFSLIX

Flash Flood Statement
National Weather Service New Orleans LA
308 PM CDT SAT APR 14 2018

LAC051-057-071-075-087-089-109-142015-
/O.EXP.KLIX.FF.W.0003.000000T0000Z-180414T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Bernard LA-St. Charles LA-Orleans LA-Terrebonne LA-Lafourche LA-
Jefferson LA-Plaquemines LA-
308 PM CDT SAT APR 14 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN ST. BERNARD...
SOUTHEASTERN ST. CHARLES...ORLEANS...EAST CENTRAL TERREBONNE...
CENTRAL LAFOURCHE...JEFFERSON AND NORTHWESTERN PLAQUEMINES PARISHES
WILL EXPIRE AT 315 PM CDT...

The Flash Flood Warning will be allowed to expire. Rainfall rates of 
half inch to an inch have occurred over the last two hours. These 
rates will cause nuisance street flooding. Therefore, the Flash 
Flood Warning will be allowed to expire at 315 PM CDT. Please 
continue to heed any remaining road closures.

LAT...LON 2934 9035 2932 9035 2949 9076 3005 9026
      3002 9018 3003 9003 3013 8986 3010 8981
      3017 8974 3015 8963 3006 8973 3003 8972
      3004 8982 3002 8984 2994 8984 2995 8971
      2993 8975 2990 8974 2959 9000 2930 9033

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 10:09 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 14, 10:09 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1009 AM CDT Sat Apr 14 2018

.SOUNDING DISCUSSION...
Pretty busy this morning with anticipated squall line coming to
fruition and currently slowing down over the forecast area. The
balloon went 47 miles NE before bursting at 8.2 mb near Noel
Hickman Road near McHenry in Stone County.

Very unstable lapse rates above a weak cap at 2700 feet. Airmass
is saturated modified marine layer below 2700 feet then various
levels of clouds and dry layers to tropopause at 42.7kft. Decent
hodograph with helicities at 347 m2/s2, which is supportive of
tornadoes. Winds SSE-SSW 15-40kt surface to about 8000 ft, then SW
40-95kt aloft. Peak wind 251/94kt found at 44.4kft.

CHAP output on a 349K lifted from 850mb yields a Ricks Index of
117 with 7% severe at a lower LFC. If the LFC is raised to 750
mb, then Ricks Index reaches 160, which is probably closer to
realized at this time. PoP 100%, Prob Severe 50%, Gust 63kt/72mph,
Hail size 1.34", Tor threat EF2 possible. Pcpn 4.81" potential
8.86". 24/RR

&&

.PREV DISCUSSION... /issued 423 AM CDT Sat Apr 14 2018/

..Significant Severe Weather Event Possible Today Including
Possible Strong Tornadoes...

Discussion...Forecast will really focus on the next 18 hours as we
will be impacted by a multi hazard event. However the night was
quiet as expected with the line of convection weakening and slowing
over night off to our northwest. This momentary weakening trend was
expected and the line will likely not look overly imposing at
daybreak but don't let this fool you as we expect convection to
light up again mid morning and impact the region through the day and
into the early evening hours.

The deep mid level closed low over the central Plains will be slow
to push east and into the upper MS Valley by this evening and as
this occurs the trough will begin to pivot taking on a neutral and
eventually a negative tilt. The cold front which is currently slowly
moving into the Lower MS Valley will continue to be slow this
morning but will respond and begin to accelerate across the Lower MS
Valley and into the southeastern CONUS late this afternoon and this
evening. As the trough begins to pivot we expect to see the line of
convection really begin to slow up (possibly pause/stall
momentarily). Additional development may begin ahead of the line and
it is at that point that the severe and heavy rain threat starts to
increase especially the farther west this pause in movement occurs.
Scattered to numerous showers and thunderstorms will then
develop/redevelop along and ahead of the line late this morning and
as this starts to congeal into a QLCS the overall forward motion
should begin to speed up once again. The line is expected to be in
coastal MS be late afternoon/early evening and should finally push
into AL around 2/3z.

Overall the severe threat is impressive. With the main line expected
to slow down there will be time for the area to heat up and become
quite unstable. MLCAPE of around 2000 J/kg and 0-3km cape of 150
J/kg or greater for much of the northern half of the area is
expected. Showalters will be around -3 while LI's could be around -6
to -7. Mid level lapse rates will be around -6.5 C/km. The dynamics
will be strong with this system. Mid level winds will slowly
increase with 50-60kts nudging in around late morning and through
the afternoon but the impressive feature will be a strengthening LL
jet of 50-60kts right over the CWA. In addition we will be under the
RRQ of the upper jet with very strong diffluence collocated with the
LL jet. The increase in the wind field will also lead to a very
favorable shear environment. Both 0-1 and 0-3km SRH look to be
around 200-350 m2/s2 while 0-6km Bulk shear of 40-50 kts will be in
place. A lot of these features appear to occur around the same time
frame of 15-21/0z especially along and north of the 10/12 corridor
and east of a line from Baton Rouge to Amite county.

We expect the line of convection to begin to redevelop as this LL
jet starts to strengthen late this morning. Additional storms out
ahead of the main line are possible as well. It is the initial
redevelopment of the line and any storms out ahead that pose the
greatest concern. These storms will be in the best shear environment
and capable of producing tornadoes some of which could be strong. We
do expect things to slowly combine into a QLCS as it pushes through
SELA and into coastal MS late this afternoon. As the convection
evolves into a QLCS the straight-line wind threat will become the
dominant concern however there will still be more than sufficient
shear in place for embedded tornadoes. Even if storms don't develop
out ahead of the main line I am quite concerned with the low level
cape combined with the high 0-1 to 0-3 SRH. If the line redevelops
quickly becoming the dominant feature the combination of the LL cape
and high shear values could enhance the risk of seeing tornadoes
within the line.

We remain concerned with the heavy rainfall threat possibly leading
to flash flooding and river flooding. Again we are expecting the
main line to pause as this happens there will be a window for
multiple storms to move over the same area. These storms will have a
very rich moisture environment to work with as PWs could be just
under 2". That combined with the strong LL jet pumping high h85
theta E values and strong diffluence aloft will lead to very
efficient storms. Overall we are still expecting widespread 2-4" of
rain with locally higher amounts possibly exceeding 6". A flash
flood watch is already out and will not make any adjustments to it.

Due to the strengthening LL jet winds will be quite gusty at the
sfc. This is especially so along the coast where strong winds will
come in right off the water. With that we will issue a wind advisory
for all coastal parishes and counties.

All convection should finally exit coastal MS during the evening
hours with much drier and cooler air quickly filtering in. The
trough axis will be east of the area by midday tomorrow and we will
then move under northwest flow for the next 48 hours. This will keep
use cool and dry with temps well below normal Sunday and Monday
morning. Highs Sunday and lows Monday morning could be 15 to almost
20 degrees below normal in some locations. We will begin a slow
moderation Monday night and Tuesday with weak ridging aloft late
Tuesday and Tuesday night. Another weak cold front will approach
Wednesday night as a strong disturbance moves across the central
Plains and into the Upper MS Valley. That said the front will likely
hang up and with pretty much zonal flow aloft we will not see much
if any impact from this. /CAB/

AVIATION...
Strong southerly winds will affect all terminals today with the
strongest winds of 25kt and frequent gusts to 35kt expected at
mainly coastal sites. A line of TSRA, possibly preceded by more
isolated to scattered SHRA and a few TSRA, is expected to impact the
KBTR and KMCB terminals in the 13-18z time frame, and KHDC to
KASD/KMSY/KNEW after 15-16z. Will place TEMPO group for the
potential strong to severe TSRA with timing at all terminals today.
With fropa, winds will shift to NW and rise once again to around
25kt with gusts up to 35kt at KNEW and KMSY. Winds will be around 15-
20kt at remaining sites.

MARINE...
Southerly winds will slowly intensify today from 20 to 25kt up to 25
to 35kt with higher gusts for the open gulf waters. Protected waters
will have southeast winds of 25kt with gusts to gale force as well
before a cold front moves through this evening. Northwest to north
winds behind the front will be just as strong tonight into ealy
Monday. A Small Craft Advisory is currently posted for all waters.
This will be upgraded to a gale warning by 4pm as sustained winds or
frequent gusts of 34kt or better should be achieved through the
remainder of the night. Small craft advisories will then replace the
gale warning areas through the remainder of the day Monday. Severe
thunderstorms will be likely over most of the coastal waters today
starting around noon through midnight. High pressure will quickly
settle into the northern Gulf for the remainder of the week. The
next front could affect the northern gulf by next weekend.

DECISION SUPPORT...

DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Monitoring severe weather and flash flood potential
            River flooding.
            NOHSEP support for French Quarter Festival
            Mississippi Gulf Coast Spring Break.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  44  60  37 / 100  50   0   0
BTR  74  44  63  40 / 100  30   0   0
ASD  76  49  63  42 / 100  80   0   0
MSY  78  49  63  47 / 100  70   0   0
GPT  75  51  65  44 /  90  90  10   0
PQL  77  51  65  40 /  90  90  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ034>037-039-040-
     046>050-056>072.

     Wind Advisory until 10 PM CDT this evening for LAZ040-050-058-
     060>064-066>070-072.

GM...Small Craft Advisory until 11 AM CDT this morning for GMZ536-538-
     550-552-555-557-570-572-575-577.

     Small Craft Advisory from 4 AM Sunday to 7 AM CDT Monday for
     GMZ536-538-550-552-555-557-570-572-575-577.

     Gale Warning until 4 AM CDT Sunday for GMZ536-538-550-552-555-
     557-570-572-575-577.

     Small Craft Advisory until 7 AM CDT Monday for GMZ530-532-534.

MS...Flash Flood Watch through late tonight for MSZ068>071-077-
     080>082.

     Wind Advisory until 10 PM CDT this evening for MSZ080>082.

GM...Small Craft Advisory until 11 AM CDT this morning for GMZ538-550-
     552-555-557-570-572-575-577.

     Small Craft Advisory from 4 AM Sunday to 7 AM CDT Monday for
     GMZ538-550-552-555-557-570-572-575-577.

     Gale Warning until 4 AM CDT Sunday for GMZ538-550-552-555-557-
     570-572-575-577.

     Small Craft Advisory until 7 AM CDT Monday for GMZ532-534.

&&
Hazardous weather outlook, Apr 14, 11:54 AM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1154 AM CDT Sat Apr 14 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-150500-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1154 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

There are many weather related hazards expected today.

A Flash Flood Watch is in effect through Tonight for the entire
outlook area. Rainfall accumulations of 2 to 4 inches with
locally higher amounts in excess of 6 inches possible through
this evening.

A Wind Advisory is in effect for exposed coastal and lake shore
areas today for gusty winds 25 to 35 mph throughout the day.

A Gale Warning is in effect late this morning through tonight in
the coastal waters for winds in excess of 34 knots and high seas
to 12 to 15 feet.

Tornado watches are in effect for portions of southeast Louisiana
and southern Mississippi mainly to the east of Interstate 55.
The main concerns will be damaging straightline winds 50 to 75 mph
possibly from squalls, moderate to large sized hail, a few
tornadoes and waterspouts that could include intensities EF2 or
greater damage.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft advisories will be in effect for strong northerly
winds and rough seas Sunday.

Flood warnings are in effect for several rivers across southeast
Louisiana and southern Mississippi. Please refer to the latest
flood warnings and statements for the latest information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through this evening. Please
report any severe weather and flooding reports promptly to the
National Weather Service office in Slidell...985 649 0429
extension 4.

In the hours before

Local storm report, Apr 14, 10:45 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     WSW TYLERTOWN           31.12N 90.14W
04/14/2018                   WALTHALL           MS   COUNTY OFFICIAL

            GARAGE PARTIALLY COLLAPSED ONTO A CAR. TIME ESTIMATED
            FROM RADAR

&&

FR
Local storm report, Apr 14, 10:50 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     TSTM WND DMG     TYLERTOWN               31.12N 90.14W
04/14/2018                   WALTHALL           MS   COUNTY OFFICIAL

            ROOF DAMAGE TO BUILDING IN TYLERTOWN. TIME ESTIMATED FROM
            RADAR

&&

FR
Special weather statement, Apr 14, 11:16 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1116 AM CDT SAT APR 14 2018

LAZ059>068-141700-
Lower Terrebonne-Orleans-Upper St. Bernard-St. Charles-Upper
Terrebonne-Lower Jefferson-Lower Lafourche-Upper Lafourche-Upper
Plaquemines-Upper Jefferson-
1116 AM CDT SAT APR 14 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...SOUTHEASTERN ST. CHARLES...ORLEANS...SOUTHEASTERN
TERREBONNE...CENTRAL LAFOURCHE...JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...

At 1115 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Orleans to 25 miles west of
Cocodrie. Movement was east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
New Orleans, Houma, Chalmette, Cut Off, Galliano, Avondale, Larose,
Metairie, Marrero, Harvey, East New Orleans, Timberlane, Belle
Chasse, Jefferson, Gretna, Harahan, Westwego, Lockport, Jean Lafitte
and Chauvin.

Torrential rainfall is also occurring with these storms, and may
cause areas of flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2918 9103 2921 9084 2923 9083 2923 9097
      3003 9019 3004 9000 3015 8987 3010 8982
      3012 8966 3002 8972 3002 8984 2993 8978
      2931 9040 2935 9043 2927 9048 2928 9058
      2920 9055 2925 9061 2915 9065 2909 9086
TIME...MOT...LOC 1615Z 280DEG 18KT 3000 9011 2912 9106

TD
Local storm report, Apr 14, 11:36 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     SLIDELL                 30.28N 89.78W
04/14/2018                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            TREES DOWN IN PALM LAKE AREA, ON WEST HALL, AND ON FRONT
            STREET. TIME ESTIMATED BY RADAR.

&&

DMANNING
Local storm report, Apr 14, 12:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     MCNEIL                  30.67N 89.64W
04/13/2018                   PEARL RIVER        MS   PUBLIC

            TREE DOWN IN MCNEILL. REPORTED VIA SOCIAL MEDIA.

&&

DMANNING
Special weather statement, Apr 14, 12:04 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1204 PM CDT SAT APR 14 2018

LAZ059>064-069-070-141745-
Lower Plaquemines-Orleans-Upper St. Bernard-St. Charles-Lower St.
Bernard-Upper Lafourche-Upper Plaquemines-Upper Jefferson-
1204 PM CDT SAT APR 14 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...SOUTHEASTERN ST. CHARLES...ORLEANS...EAST CENTRAL
LAFOURCHE...NORTHWESTERN JEFFERSON AND NORTHWESTERN PLAQUEMINES
PARISHES...

At 1203 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of East New Orleans to
Belle Chasse to 7 miles northeast of Cut Off. Movement was northeast
at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
New Orleans, Chalmette, Marrero, Harvey, Larose, East New Orleans,
Timberlane, Belle Chasse, Gretna, Westwego, Jean Lafitte, Lake
Catherine, Woodmere, Violet, Terrytown, Lafitte, Meraux, Poydras,
Estelle and Barataria.

Torrential rainfall is also occurring with these storms, and may
cause areas of flash flooding. Do not drive your vehicle through
flooded roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 PM CDT for southeastern
Louisiana.

LAT...LON 2956 9039 3003 9007 3006 8997 3015 8988
      3011 8985 3010 8981 3017 8974 3015 8973
      3017 8968 3015 8963 3007 8969 3006 8973
      3003 8972 3004 8982 3000 8985 2994 8982
      2995 8973 2992 8975 2988 8971 2974 8985
TIME...MOT...LOC 1703Z 242DEG 28KT 3013 8986 2986 8999 2962 9025

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:24 AM CDTGale WarningLIX26 hr
Apr 14, 4:24 AM CDTSmall Craft AdvisoryLIX54 hr
Apr 14, 4:24 AM CDTWind AdvisoryLIXSaint Bernard, Saint John the Baptist12 hr
Apr 14, 6:18 AM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana27 min
Apr 14, 6:30 AM CDTTornado WarningLIXPointe Coupee15 min
Apr 14, 6:36 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana54 min
Apr 14, 6:58 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more62 min
Apr 14, 7:31 AM CDTTornado WarningLIXEast Feliciana, Saint Helena44 min
Apr 14, 7:55 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa50 min
Apr 14, 7:57 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge48 min
Apr 14, 8:01 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 3 more59 min
Apr 14, 8:03 AM CDTTornado WarningLIXSaint Helena, Tangipahoa42 min
Apr 14, 8:18 AM CDTTornado WarningLIXAscension, East Baton Rouge, Livingston, Tangipahoa42 min
Apr 14, 8:22 AM CDTTornado WarningLIXSaint Helena, Tangipahoa38 min
Apr 14, 8:30 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston, Saint Helena, Tangipahoa, Washington45 min
Apr 14, 8:45 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington45 min
Apr 14, 8:49 AM CDTTornado WarningLIXSaint Tammany, Tangipahoa, Washington41 min
Apr 14, 8:55 AM CDTTornado WarningLIXTangipahoa, Washington35 min
Apr 14, 9:00 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 3 more45 min
Apr 14, 9:03 AM CDTSpecial Marine WarningLIX42 min
Apr 14, 9:22 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne38 min
Apr 14, 9:27 AM CDTTornado WarningLIXAssumption, Lafourche, Saint James33 min
Apr 14, 9:30 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington45 min
Apr 14, 9:42 AM CDTSpecial Marine WarningLIX93 min
Apr 14, 9:44 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more46 min
Apr 14, 9:51 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 8 more3 hr
Apr 14, 10:14 AM CDTAreal Flood AdvisoryLIXSaint John the Baptist, Saint Tammany, Tangipahoa, Washington3 hr
Apr 14, 10:17 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 3 more3 hr
Apr 14, 10:21 AM CDTSpecial Weather StatementLIXSaint Tammany84 min
Apr 14, 10:26 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist, Terrebonne49 min
Apr 14, 10:34 AM CDTSpecial Marine WarningLIX86 min
Apr 14, 10:52 AM CDTTornado Warning Tornado observedLIXSaint Tammany12 min
Apr 14, 11:11 AM CDTSpecial Marine WarningLIX94 min
Apr 14, 11:16 AM CDTSpecial Weather StatementLIXLafourche, Orleans, Terrebonne44 min
Apr 14, 11:37 AM CDTSevere Thunderstorm WarningLIXSaint Tammany22 min
Apr 14, 12:04 PM CDTSpecial Weather StatementLIXOrleans41 min
Apr 14, 12:11 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
Apr 14, 12:28 PM CDTSpecial Marine WarningLIX92 min
Apr 14, 12:37 PM CDTSpecial Marine WarningLIX38 min
Apr 14, 12:54 PM CDTSpecial Marine WarningLIX96 min
Apr 14, 1:05 PM CDTSpecial Weather StatementLIXPlaquemines85 min
Apr 14, 2:26 PM CDTSpecial Marine WarningLIX2 hr
Apr 14, 2:39 PM CDTSpecial Weather StatementLIXSaint Bernard51 min
Apr 14, 3:16 PM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more3 hr
Apr 14, 4:27 PM CDTSpecial Weather StatementLIXOrleans63 min
Apr 14, 4:33 PM CDTSpecial Marine WarningLIX87 min
Apr 14, 5:32 PM CDTSpecial Marine WarningLIX88 min
Apr 14, 5:35 PM CDTSpecial Marine WarningLIX115 min

Nearby

Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.